Tornado, Pierce
- When
- May 19, 3:49 PM CST to 3:54 PM CST
- Where
- Pierce County, 5 mi E of Barton
- Rating
- F1
- Path length
- 1 mi
- Path width
- 600 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.500, -100.050
The tornado destroyed a barn.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 19, 1:50 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED MAY 19 2004 .SHORT TERM... A SHORT WAVE IS SPEEDING EAST ACROSS NORTHERN ND. INFLUX OF COLD AIR AT ITS LEADING EDGE IS DESTABILIZING ATMOSPHERE ENOUGH TO CAUSE SEVERE THUNDERSTORMS WITH LARGE HAIL EARLY THIS EVENING ACROSS FAR NORTH CENTRAL FLOW SHIFTS NORTHWEST BEHIND THE WAVE AND SCATTERED PRECIP OVER THE FORECAST AREA SHOULD END BY LATE EVENING. RIDGING ON THURSDAY WILL CAUSE A RESPITE FROM THE CONVECTIVE PRECIP. THEN FLOW SHIFTS SOUTHWEST THURSDAY EVENING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY MORNING. .LONG TERM... EXTENDED FCST... SUNDAY MORNING THROUGH WEDNESDAY WILL CONTINUE TO BE DOMINATED BY AN UPPER LEVEL LOW OVER THE WEST COAST. THE LOW WILL KEEP ND IN A SOUTHWEST FLOW ALOFT. CONSEQUENTLY WILL KEEP A CHANCE OF PRECIP IN THE FORECAST THROUGH THE PERIOD AND DAYTIME TEMPS WILL BE AT OR BELOW NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL AND NORTHEAST ND THROUGH 01Z. && LM/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED MAY 19 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190955- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 300 AM CDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHULZ
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
The tornado destroyed a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for North Dakota, 2004Warnings in North Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393884.